New York, 2008Winter Weather in New York, December 9 to 10, 2008
December 9 to 10, 2008 · NWS BTV · 2 events in 2 counties and zones
On December 9th, arctic high pressure was located east of New York and New England, but sub-freezing temperatures remained in the northern St. Lawrence Valley due to cold, northeast low-level flow from Quebec.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On December 9th, arctic high pressure was located east of New York and New England, but sub-freezing temperatures remained in the northern St. Lawrence Valley due to cold, northeast low-level flow from Quebec. Meanwhile, southwest flow at mid-levels helped deliver mild, moist air into northern New York.
The mild, moist flow aloft caused the precipitation to initially fall as liquid, but sub-freezing air near the surface allowed the liquid to fall in the form of freezing rain during the evening of the 9th through the morning of the 10th.
Ice accumulation of 1/4 to just under 1/2 inch was observed in the St. Lawrence River valley of northern St. Lawrence and northern Franklin counties. Numerous vehicle accidents and scattered power outages resulted from this ice accumulation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 9, 7:21 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 9, 7:21 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
721 PM EST TUE DEC 9 2008
.SYNOPSIS...
LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL BOUNDARY WILL CROSS
THE AREA TONIGHT THROUGH WEDNESDAY. PRECIPITATION WILL CHANGE TO
RAIN TONIGHT...THEN BACK TO SNOW DURING WEDNESDAY. HIGH PRESSURE
BUILDS IN WEDNESDAY NIGHT. LOW PRESSURE WILL THEN TRACK NORTHEAST
FROM THE CAROLINAS ON THURSDAY...AND MAY BRING A SIGNIFICANT
AMOUNT OF PRECIPITATION TO PORTIONS OF THE NORTH COUNTRY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 400 PM EST TUESDAY...ELONGATED AREA OF LOW PRESSURE MOVING
ACROSS ERN GRTLKS THIS PM WILL TRACK UP THRU ST LWR VLY TONIGHT.
STRONG SOUTHERLY FLOW IN ADVANCE OF THIS SYSTEM HAS ALLOWED FOR
SIGNIFICANT WARMING ACRS MUCH OF THE FORECAST AREA. HOWEVER...COLD
AIR RMNS TRAPPED IN THE NRN PORTION OF THE ST LWR VLY AND IN
PORTIONS OF ERN VT. IT WILL GRADUALLY BECOME SCOURED OUT OF THESE
REGIONS AS WELL TONIGHT...SO EXPECT AREAS OF SNOW AND FRZG RAIN TO
CHANGE TO RAIN. ADDITIONAL AMOUNTS OF SNOW AND/OR ICE EXPECTED TO
BE RATHER MINOR. BULK OF PCPN THAT MOVES THRU OVRNGHT EXPECTED TO
FALL AS RAIN. UNTREATED ROAD SURFACES MAY RMN SLICK HOWEVER...EVEN
WITH TEMPS ABOVE FREEZING. STRONG SOUTHERLY JET CONTINUES
TONIGHT...EXPECT SOME GUSTY WINDS IN THE CHMPLN VLY AND OVER THE
HIR TRRN...BUT BELOW ANY ADVISORY CRITERIA. TEMPS TONIGHT WILL BE
LOWEST IN MOST AREAS EARLY...THEN STEADY OR RISING OVRNGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 400 PM EST TUESDAY...CDFNT WILL MOVE ACRS FA BTWN 12Z-18Z
WED. AS COLDER AIR ADVECTS INTO FA BEHIND THE FRONT...EXPECT RAIN
TO CHANGE BACK TO SNOW...AND THEN TAPER TO SNOW SHWRS DURING THE
PM. AMOUNT OF PCPN THAT OCCURS AS SNOW ON WED NOT EXPECTED TO BE
SIGNIFICANT...GENERALLY A QUARTER INCH OR LESS...RESULTING IN A
COUPLE OF INCHES OF SNOW. MAX TEMPS WILL BE EARLY IN THE
DAY...WITH MOST LOCALES FALLING INTO THE 20S TO AROUND 30 DURING
THE PM. THE LIGHT SNOW ACCUM COMBINED WITH FALLING TEMPS MAY
RESULT IN SOME RATHER HAZARDOUS ROAD CONDITIONS FOR THE EVENING
COMMUTE. SNOW SHWRS EXPECTED TO COME TO AN END WED NITE FROM NW TO
SE AS HIGH PRESSURE ATTEMPTS TO BUILD INTO THE AREA.
THE BREAK IN THE PCPN APPEARS AS IF IT WILL BE RATHER SHORT
LIVED...AS MODELS NOW INDICATING THE POTENTIAL FOR A RATHER
SIGNIFICANT STORM THURSDAY INTO FRIDAY. LOW PRESSURE EXPECTED TO
LIFT NORTHEAST OUT OF GEORGIA WED NITE INTO THE DELMARVA REGION
BY LATER THURS AND THEN INTO THE GULF OF MAINE FRIDAY. DIFFERENCES
BTWN MODELS AS TO THE SPEED AND EXACT TRACK OF THIS LOW
HOWEVER...SO QPF AND EVEN PTYPE ARE UNCERTAIN ATTM. HAVE GONE
CLOSE TO HPC GUIDANCE (SIMILAR TO EARLIER ECMWF)...WHICH LOOKS
CLOSE TO A BLEND OF THE FAST NAM AND THE SLOWER GFS. DUE TO THE
FACT THAT THE EVENT IS NOT EXPECTED TO UNFOLD UNTIL LATE FOURTH
AND FIFTH PERIODS...HAVE HELD OFF ON A WATCH ATTM...BUT FUTURE
SHIFTS WILL HAVE TO DEAL WITH THIS POSSIBILITY. MOST SIGNIFICANT
QPF EXPECTED TO BE OVER ERN HALF OF CWA...WHERE PTYPE IS ALSO A
CONCERN. SHOULD BE ENOUGH COLD AIR IN LLVLS...SO PTYPE SHUD BE
MAINLY FROZEN OR FREEZING.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 400 PM EST TUESDAY...PRECIPITATION ONGOING AT THE START OF
THE EXTENDED PERIOD AS LOW PRESSURE MOVES ALONG THE EAST COAST.
THERE/S A FAIR AMOUNT OF UNCERTAINTY BETWEEN THE MODELS ON EXACT
TIMING AND PLACEMENT OF THE LOW FRIDAY. THE GFS HAS THE LOW
CENTERED OFF THE NEW JERSEY COAST AT 12Z...THE 00Z ECMWF HAS IT
OVER CENTRAL MAINE...AND THE NAM JUST SOUTH OF THE MAINE COAST.
GIVEN THESE DISCREPANCIES...LEANED TOWARDS HPC GUIDANCE WHICH
PREFERRED THE ECMWF FOR THE FIRST FEW PERIODS. THEN FOLLOWED THE
GFS FROM 00Z SUNDAY ONWARD.
TEMPERATURES WILL BE 20S ACROSS MOST OF THE AREA FRIDAY...AND EXPECT
PRECIPITATION TO FALL AS SNOW FRIDAY AND TAPER OFF TO SHOWERS FRIDAY
NIGHT. THERE MAY BE SOME LINGERING MIXED PRECIPITATION ACROSS FAR
SOUTHERN SECTIONS OF THE FORECAST AREA FRIDAY MORNING...BUT THIS
SHOULD BE SHORT LIVED AND LOCALIZED IN NATURE. OVERNIGHT LOWS WILL
BE COLD FRIDAY NIGHT/SATURDAY MORNING AS 850MB TEMPS DROP TO -16C
BEHIND THE COLD FRONT. GENERALLY EXPECT MIN TEMPS TO BOTTOM OUT IN
THE SINGLE DIGITS ABOVE ZERO AREAWIDE.
EXPECT CHILLY AND DRY WEATHER FOR THE BEGINNING OF THE WEEKEND AS
CANADIAN HIGH PRESSURE BUILDS INTO THE NORTHEAST US SATURDAY AND
LINGERS THROUGH SATURDAY NIGHT. A CLIPPER-TYPE LOW PRESSURE SYSTEM
WILL SLIDE ACROSS THE NORTHERN GREAT LAKES AND INTO SOUTHERN ONTARIO
SUNDAY. EXPECT SOUTHWEST FLOW TO SET UP ACROSS THE FORECAST AREA
SUNDAY...AND WARM AIR ADVECTION WILL LEAD TO THE CHANCE FOR LIGHT
SNOW SHOWERS ACROSS NORTHERN SECTIONS. HIGH TEMPS WILL BE IN THE MID
TO UPPER 30S SUNDAY...SO SNOW MAY MIX WITH AND CHANGE TO RAIN SUNDAY
AFTERNOON IN THE BIGGER VALLEYS. THE COLD FRONT ASSOCIATED WITH THE
LOW PRESSURE WILL BECOME NEARLY STATIONARY SUNDAY NIGHT AND WILL
HOVER JUST NORTH OF THE INTERNATIONAL BORDER THROUGH MONDAY. AS
SUCH...THE CHANCES FOR PRECIPITATION WILL CONTINUE IN NORTHERN
ZONES INTO THE WORK WEEK. AGAIN...MAX TEMPS WILL AGAIN BE WARM
ENOUGH ON MONDAY FOR A RAIN/SNOW MIX IN THE TYPICALLY WARMER
LOCALES. ANOTHER LOW PRESSURE SYSTEM WILL RIDE ALONG THE STATIONARY
FRONT MONDAY NIGHT INTO TUESDAY...ALLOWING SNOW SHOWERS TO
OVERSPREAD THE ENTIRE REGION.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 00Z THURSSDAY...VFR FORECAST CONTINUES FOR FIRST FEW
HOURS OF THE TAF PERIOD THIS EVENING. RADAR SHOWING A PRECIP-FREE
AREA FOR KBTV-KMPV AND SOUTH FOR A FEW HOURS. UPSTREAM OBS ALL
INDICATE CIGS NEAR OR ABV OVC030...SO STARTED OFF WITH MOSTLY VFR
FORECAST. LONG SW TO NE PLUME OF MOISTURE AHEAD OF THE FRONT WILL
CONTINUE TO IMPACT THE REGION...SO KEPT RAIN IN ALL NIGHT.
EXCEPTION IS KMSS WHERE SNOW LINGERS WITH PERSISTENT NW FLOW UP
THE VALLEY. EXPECT SURFACE TEMPS TO JUMP ABOVE FREEZING AT KMSS
WHEN WINDS SHIFT AROUND TO SW...WITH SPEEDY CHANGE IN P-TYPE.
COLD FRONT TO ARRIVE KMSS SHORTLY AFT 12Z...AND BE INTO THE
CHAMPLAIN VALLEY KPBG/KBTV BY 15Z OR SO...AND CLEAR KMPV/KRUT AFT
18Z. PRECIP TO SWITCH BACK TO SNOW AS COLDER AIR MOVES BACK IN.
WIND A BIG CONSIDERATION IN 00-12Z TIMEFRAME THIS FORECAST
PACKAGE. LOW LEVEL JET OF 50-60KTS TO DEVELOP AT OR ABOVE 2000FT.
POTENTIAL FOR VERY STRONG WIND GUSTS MOST SITES...EXCEPT
KPBG/KMPV ARE BLOCKED FROM STRONGEST WINDS. BECAUSE OF LIGHTER
SURFACE WINDS AT KMPV AND KPBG...FORECAST LLWS FOR DIFFERENTIAL
BETWEEN SURFACE WINDS AND LOW LEVEL JET ALOFT. ALL SITES CAN
EXPECT A BUMPY RIDE ON CLIMBOUT AND FINAL APPROACH.
00Z WEDNESDAY THROUGH SUNDAY...UNSETTLED WEATHER WILL CONTINUE
THROUGH MUCH OF THE REST OF THE WEEK AS A LOW PRESSURE SYSTEM
RIDES UP ALONG THE DEPARTING COLD FRONT. PRECIPITATION WILL TAPER
TO SNOW SHOWERS OVERNIGHT WED NIGHT. A BRIEF BREAK FROM THE SNOW
FOR THURSDAY MORNING/EARLY AFTERNOON...THEN MORE SNOW WILL MOVE
INTO THE AREA BY THURSDAY NIGHT. THIS PRECIPITATION WILL CONTINUE
THROUGH FRIDAY AND FRIDAY NIGHT AND SHOULD FALL MOSTLY AS SNOW.
HOWEVER...THERE IS MUCH UNCERTAINTY...AND A MIX OF
SLEET/SNOW/RAIN WILL BE POSSIBLE ESPECIALLY AT THE SOUTH/EAST
SITES SUCH AS KRUT AND KMPV. FAIR WEATHER WILL RETURN SATURDAY AS
HIGH PRESSURE BUILDS INTO NEW ENGLAND. MVFR CONDITIONS WITH
WIDESPREAD IFR CAN BE EXPECTED THROUGH MOST OF THE PERIOD...WITH
THE MOUNTAIN SITES DROPPING TO LIFR IN ANY HEAVY SNOW.
&&
.EQUIPMENT...
THE AWOS (AUTOMATED WEATHER OBSERVING SYSTEM) AT KRUT (RUTLAND-
SOUTHERN VERMONT REGIONAL AIRPORT) CONTINUES TO REPORT ERRONEOUS
DEW POINT DATA...AND THUS THE RELATIVE HUMIDITY DATA FOR THIS
SITE IS ALSO ERRONEOUS. THE FAA HAS MAINTENANCE RESPONSIBILITY
FOR THE AWOS AT KRUT. NO ESTIMATE AT THIS TIME WHEN THE DEW POINT
SENSOR AT KRUT CAN BE REPAIRED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...MB
AVIATION...HANSON
EQUIPMENT...BTV
Hazardous weather outlook, Dec 9, 4:25 PM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EST TUE DEC 9 2008
NYZ026>031-034-035-087-VTZ001>012-016>019-101200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
425 PM EST TUE DEC 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
LIGHT MIXED PRECIPITATION WILL LINGER THROUGH EARLY TONIGHT
ACROSS THE NORTHEAST KINGDOM AND PORTIONS OF THE SAINT LAWRENCE
VALLEY...WITH THE POTENTIAL FOR A MINOR SNOW AND ICE ACCUMULATION.
THE MIXED PRECIPITATION WILL CHANGE TO ALL RAIN WITH AREAS OF FOG
BY MIDNIGHT TONIGHT...AS TEMPERATURES WARM INTO THE 30S ACROSS
NORTHERN AND CENTRAL VERMONT. GIVEN VERY COLD GROUND
TEMPERATURES...POCKETS OF ICE WILL EXIST ON UNTREATED ROAD
SURFACES THIS EVENING ACROSS CENTRAL AND NORTHERN VERMONT AND IN
THE SAINT LAWRENCE VALLEY...PRODUCING HAZARDOUS DRIVING
CONDITIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY. RAIN WILL
CHANGE TO SNOW BEFORE TAPERING TO SNOW SHOWERS. TEMPERATURES WILL
FALL BELOW FREEZING DURING THE DAY. SNOW ACCUMULATIONS ARE NOT
EXPECTED TO BE SIGNIFICANT...ONLY AN INCH OR TWO IN MOST
AREAS...BUT THE COMBINATION OF SNOW AND FALLING TEMPERATURES MAY
CREATE HAZARDOUS DRIVING CONDITIONS DURING THE AFTERNOON AND
EVENING HOURS.
A DEVELOPING AREA OF LOW PRESSURE WILL MOVE ALONG THE EASTERN
SEABOARD THURSDAY INTO FRIDAY. THIS SYSTEM WILL HAVE THE POTENTIAL
TO PRODUCE SIGNIFICANT AMOUNTS OF PRECIPITATION ACROSS THE NORTH
COUNTRY. THE GREATEST THREAT FOR SIGNIFICANT AMOUNTS OF SNOW
AND/OR ICE WILL BE IN VERMONT. HOWEVER...THE EXACT TRACK OF THIS
SYSTEM...ALONG WITH THE TYPE AND PLACEMENT OF THE HEAVIEST
PRECIPITATION...IS STILL UNCERTAIN AT THIS TIME.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE ACCUMULATION TO
THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT.
In the hours before
Special weather statement, Dec 9, 6:25 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
625 PM EST TUE DEC 9 2008
VTZ003-004-006>008-016-100500-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...ENOSBURG FALLS...RICHFORD
625 PM EST TUE DEC 9 2008
...SLICK ROADS DUE TO FREEZING PRECIPITATION EXPECTED THIS EVENING...
AT 6 PM...TEMPERATURES WERE BELOW FREEZING ALONG THE CANADIAN
BORDER AND MANY VALLEY LOCATIONS OF NORTH CENTRAL AND NORTHEAST
VERMONT. MEANWHILE...AN AREA OF LIGHT PRECIPITATION WAS MOVING
THROUGH THE REGION...WHICH WILL BECOME MORE SPOTTY IN NATURE
THROUGH 10 PM.
THIS COMBINATION WILL MEAN LIGHT FREEZING RAIN...FREEZING DRIZZLE
AND LIGHT SNOW WILL CONTINUE THROUGH 10 PM MAKING FOR SLICK ROADS
AND WALKWAYS. IF TRAVELING...PLEASE BEWARE THAT ROADS MAY LOOK WET
BUT UNTREATED ROADS ARE LIKELY SLICK AND DRIVE ACCORDINGLY.
TEMPERATURES ARE EXPECTED TO SLOWLY RISE TO ABOVE FREEZING ACROSS
NORTH CENTRAL AND NORTHEAST VERMONT BY MIDNIGHT...WHICH SHOULD KEEP
ANY FUTURE PRECIPITATION IN THE FORM OF RAIN.
FURTHER INFORMATION CAN BE FOUND BY GOING ON OUR WEBSITE AT
WWW.WEATHER.GOV/BURLINGTON.
NYZ026>028-031-100500-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
WESTERN CLINTON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
DANNEMORA
625 PM EST TUE DEC 9 2008
...SLICK ROADS LIKELY ALONG THE INTERNATIONAL BORDER OF NORTHERN
NEW YORK TONIGHT...
AT 6 PM...TEMPERATURES WERE BELOW FREEZING ALONG THE CANADIAN
BORDER OF NORTHERN NEW YORK. MEANWHILE...AN AREA OF LIGHT
PRECIPITATION WAS MOVING THROUGH THE REGION...WHICH WILL LIKELY
CONTINUE THROUGH MIDNIGHT.
THIS COMBINATION WILL MEAN LIGHT FREEZING RAIN...FREEZING DRIZZLE
AND LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT...ESPECIALLY ALONG
THE CANADIAN BORDER OF FRANKLIN COUNTY WEST TO THE GREATER MASSENA
VICINITY. SNOWFALL ACCUMULATION OF 1 TO 2 INCHES IS POSSIBLE.
IF TRAVELING...PLEASE BEWARE THAT ROADS MAY LOOK WET BUT UNTREATED
ROADS ARE LIKELY SLICK AND DRIVE ACCORDINGLY.
TEMPERATURES ARE EXPECTED TO SLOWLY RISE TO ABOVE FREEZING ACROSS
THE INTERNATIONAL BORDER AROUND OR AFTER MIDNIGHT...WHICH SHOULD
KEEP ANY FUTURE PRECIPITATION IN THE FORM OF RAIN.
FURTHER INFORMATION CAN BE FOUND BY GOING ON OUR WEBSITE AT
WWW.WEATHER.GOV/BURLINGTON.
SLW
Winter Weather, Northern Franklin
- When
- December 9, 9:00 PM EST to December 10, 11:00 AM EST
- Where
- Northern Franklin forecast zone
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
Winter Weather, Northern St. Lawrence
- When
- December 9, 9:00 PM EST to December 10, 11:00 AM EST
- Where
- Northern St. Lawrence forecast zone
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, December 9, 20081 death · 41 injured · $2.0 million · 4 events
- Winter Weather in Oklahoma, December 9, 20083 deaths · 6 injured · 12 events
- Tornadoes and Flash Flooding in Mississippi, December 9 to 10, 20082 injured · $8.7 million · EF2 · 93 events
- Winter Weather in Texas, December 9, 20081 death · 7 injured · $1.0 million · 2 events
- Winter Weather in Kansas, December 9, 20081 death · 15 injured · 7 events
- Tornadoes and Hail in Louisiana, December 9, 20081 injured · $950,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, December 9 to 11, 2008$505,000 · EF2 · 24 events
- Tornado and Flash Flooding in Alabama, December 9 to 10, 2008$496,000 · EF2 · 22 events
- Tornadoes and Flash Flood in Louisiana, December 9, 2008$1.0 million · EF1 · 5 events
- Storm Surge in Guam, December 9 to 15, 2008$1.0 million · 1 event
- Storm Surge in Guam, December 9 to 15, 2008$1.0 million · 1 event
- Flash Flooding and Hail in Mississippi, December 9, 2008$185,000 · 52 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141749, 141750.